Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Child on Atenolol for POTS tachycardia, experienced extreme drop in BP in the evening. Cause?

My son just started taking Atenolol for POTS tachycardia , His blood pressure this morning was 110/66, after he took his first 12.5 dose, this evening after the second dose, his blood pressure had dropped to 89/52, and while he was sleeping I just took it and it is 85/51, He is 9 years old, and weighs about 65lbs, and is 52inches tall.
Asked On : Tue, 16 Oct 2012
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello Dear and thanks for the query
Atenolol is a beta-blocker and it reduces blood pressure by reducing heart rate. So it is the effect of the medicine that Blood pressure is falling. If your child is facing any problem like weakness, dizziness, vertigo than you have to consult your doctor and adjust your dose.
The other possibility is that instead of beta-blockers, calcium channel blockers can be used. Please consult your doctor and get the best your son is needed.
Best Wishes
Answered: Fri, 19 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor